Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash spreading after quitting Atripla
Dec 7, 2011

Hello, I stopped taking Atripla under doctor's orders once I saw that day 3 of rash was worse than day 2 inspite of the antihistamines prescribed. I stopped taking the atripla two nights ago and still the rash seems to be gaining force, spreading and getting very close to eyes, nose, mouth and private areas. Yesterday l went to the hospital to see my doctor and he gave me a cortisone shot and prescribed prednisone 30mg to take once a day for 3 days starting today. I woke up today with this rash looking and feeling worse and after taking my prednisone and antihistamine l still don't feel this is calming down. I am scared to wake up tomorrow with my eyes, mouth or vulva affected. Is there anything else that can be done? How long do these rashes increase in intensity after having quit the Atripla? I'm supposed to start my new regimen tomorrow but feel it's crazy to put any more "stuff" into my body the way it is now. Please let me know what your thoughts are, I'm very concerned. Thank you so much. E

Response from Dr. Henry

Rash from Atripla (usually the efavirenz) usually would start clearing within a week of stopping-if not requires careful monitoring and consideration of other cause (I agree awkward to start new meds when rash is getting worse but sometimes that is done to prevent resistance to the efavirenz). KH



Previous
Changing regiment and resistance
Next
Alkaline phosphatasis (AP) still climbing up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement